Alert archive / Texas / Tornado Warnings in 2008

Tornado Warning 17, NWS Midland/Odessa, TX

May 6, 2008Crane County, Pecos County, Texas

NWS Midland/Odessa, TX issued this tornado warning at May 6, 2008, 5:14 PM CDT for Crane County, Pecos County, Texas. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2008, 5:14 PM CDT (22:14 UTC)
Expired
May 6, 2008, 5:45 PM CDT
In force
31 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon

Counties Crane County, TX, Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 70 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 5:49 PM CDTHAIL 11 Sw Crane, TXTIME ESTIMATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 3:26 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2008-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2008-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1418 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
324 m²/s²
Significant tornado parameter
2.2
Supercell composite
9.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMAF 062214
TORMAF
TXC103-371-062245-
/O.NEW.KMAF.TO.W.0017.080506T2214Z-080506T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
514 PM CDT TUE MAY 6 2008

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN CRANE COUNTY IN WEST TEXAS...
  EXTREME NORTH CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...

* UNTIL 545 PM CDT

* AT 512 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST OF
  CORDONA LAKE...OR 17 MILES SOUTHWEST OF CRANE...MOVING EAST AT 36
  MPH.

* THE TORNADO WILL AFFECT THE FOLLOWING LOCATIONS...
  CORDONA LAKE...
  CRANE...

A TORNADO MAY FORM AT ANY TIME... TAKE COVER NOW. ABANDON MOBILE
HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

LAT...LON 3147 10232 3126 10230 3123 10264 3132 10267
TIME...MOT...LOC 2214Z 256DEG 32KT 3130 10259

$$
1 follow-up statement
000 
WWUS54 KMAF 062234
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
534 PM CDT TUE MAY 6 2008

TXC103-371-062245-
/O.CON.KMAF.TO.W.0017.000000T0000Z-080506T2245Z/
CRANE TX-PECOS TX-
534 PM CDT TUE MAY 6 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR EXTREME
NORTH CENTRAL PECOS AND SOUTHERN CRANE COUNTIES...

AT 526 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT STRONG ROTATION. THIS ROTATION WAS LOCATED NEAR CORDONA 
LAKE...OR ABOUT 12 MILES SOUTHWEST OF CRANE...MOVING EAST AT 37 MPH.

SOME LOCATIONS AFFECTED BY THE TORNADO INCLUDE...AREAS ALONG U.S. 
HIGHWAY 385 FROM CRANE TO 10 MILES SOUTH OF CRANE.

THE SAFEST PLACES TO BE DURING A TORNADO IS IN A BASEMENT OR AN
UNDERGROUND SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY
FURNITURE. IF NO BASEMENT IS AVAILABLE... SEEK SHELTER ON THE LOWEST
FLOOR OF A STRONG BUILDING. MOVE INTO AN INTERIOR HALLWAY OR CLOSET
AWAY FROM WINDOWS. USE BLANKETS OR PILLOWS TO COVER YOUR BODY.

IF IN MOBILE HOMES OR VEHICLES... EVACUATE THEM AND MOVE TO A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE... LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

LAT...LON 3147 10232 3126 10230 3123 10264 3132 10267
TIME...MOT...LOC 2232Z 256DEG 32KT 3129 10243

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at May 6, 2:44 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, May 6, 2:44 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
244 PM CDT TUE MAY 6 2008

.SHORT TERM DISCUSSION...
ISOLATED CONVECTION HAS INITIATED ALONG THE DRYLINE OVER
NORTHWESTERN PECOS COUNTY THIS AFTERNOON. THIS IS MOST LIKELY THE
FIRST SIGNS OF A SHORTWAVE TROUGH APPROACHING THE AREA AHEAD OF
THE MAIN SOUTHERN STREAM UPPER LOW EXITING THE NORTHERN BAJA
PENINSULA. VISIBLE IMAGERY SHOWED THE DEEPEST CU DEVELOPMENT FROM
WESTERN PECOS COUNTY...SOUTH TO NORTHERN BREWSTER COUNTY.
ADDITIONAL DEVELOPMENT WILL BE LIKELY LATER IN THE AFTERNOON AND
EVENING HOURS AS THE UPPER LEVEL SUPPORT ENHANCES HEIGHT FALLS
OVER THE REGION. MODEL GUIDANCE WAS TOO FAR EAST WITH THE DRYLINE
ON PREVIOUS RUNS. THEREFORE...HAVE INCREASED POPS NEAR THE
AFOREMENTIONED CONVERGENCE LINE FOR THIS AFTERNOON AND PUSHED POP
LINES SLIGHTLY BACK TO THE WEST FOR THE OVERNIGHT HOURS. INITIAL
CONVECTION SHOULD BE DISCRETE CELLS BECOMING MULITCELL LINEAR AS
MORE BROADSCALE LIFT APPROACHES THE REGION TONIGHT ACTIVATING THE
DRYLINE ACROSS THE TRANSPECOS REGION.

.LONG TERM...
OVERNIGHT CONVECTION WILL MOVE EAST OF THE AREA BY TOMORROW
MORNING. SOME LINGERING CONVECTION WILL BE POSSIBLE ACROSS THE
NORTHEASTERN BASIN BUT MUCH DRIER AIR WILL MOVE ACROSS THE BASIN
TOMORROW THANKS TO WESTERLY FLOW AS THE UPPER LOW MOVES ACROSS
WEST TEXAS. WINDS WILL GUST ONCE AGAIN IN THE PASS...BUT EXPECT
STRONG WINDS IN THE DAVIS MOUNTAINS WITH PERHAPS ADVISORY CRITERIA
WINDS ACROSS THE VAN HORN CORRIDOR WITH A TIGHT PRESSURE GRADIENT
SETTING UP IN THE WAKE OF THE LOW. A WEAK COLD FRONT WILL MOVE IN
BEHIND THE LOW EARLY THURSDAY BUT WILL STALL OUT IN THE TRANSPECOS
VALLEY BEFORE LIFTING NORTH THURSDAY AFTERNOON.

GENERALLY ZONAL FLOW WILL PREVAIL THE REMAINDER OF THE FORECAST
PERIOD...HOWEVER WEAK S/W TROFS MOVING THROUGH ON SUNDAY AND
TUESDAY WILL BRING A COUPLE OF WEAK FRONTS INTO WEST TEXAS.
UNFORTUNATELY THE UPPER DYNAMICS OF THESE SYSTEMS WILL BE TOO FAR
REMOVED FROM THE AREA TO BRING ANY DECENT CHANCE FOR PRECIPITATION.

HENNIG

&&

.FIRE WEATHER...
A RED FLAG WARNING WILL CONTINUE FROM THE GUADALUPE MOUNTAINS AND
SOUTHEAST NEW MEXICO PLAINS...SOUTH ACROSS THE UPPER TRANS
PECOS...VAN HORN AREA...DAVIS MOUNTAINS AND MARFA PLATEAU UNTIL 10
PM CDT.  THIS AS SOUTH TO SOUTHWEST WINDS OF 20 MPH OR GREATER WILL
COINCIDE WITH RH/S OF 15 PERCENT OR LOWER DURING THIS TIME.
ISOLATED DRY LIGHTNING STRIKES WILL ALSO BE POSSIBLE...ESPECIALLY
OVER THE DAVIS AND GLASS MOUNTAINS THIS AFTERNOON.  SOUTHEAST WINDS
OF 20 MPH OR GREATER WILL PREVAIL OVER THE PERMIAN BASIN AND LOWER
TRANS PECOS INTO THIS EVENING...BUT MINIMUM AFTERNOON RH/S WILL
REMAIN ABOVE 15 PERCENT IN THESE AREAS.

THUNDERSTORMS WILL DEVELOP OVER THE STOCKTON PLATEAU AND TRANS PECOS
THIS AFTERNOON...THEN BECOME MORE WIDESPREAD OVER THE AREA THROUGH
THIS EVENING.  ANY OF THESE STORMS COULD PRODUCE GUSTY WINDS NEAR 60
MPH...IN ADDITION TO LARGE HAIL...ISOLATED TORNADOES AND LOCALLY
HEAVY RAINFALL.  A COLD FRONT WILL PUSH EASTWARD INTO THE AREA
TONIGHT...THEN MOVE INTO CENTRAL TEXAS BY WEDNESDAY MORNING.
INITIALLY MOISTURE WILL BE VERY HIGH OVER THE SOUTHEAST NEW MEXICO
PLAINS AND MOST OF WEST TEXAS THIS EVENING...BUT DRIER AIR WILL MOVE
INTO THE AREA ON SOUTHWEST TO WEST WINDS OVERNIGHT.  RH/S WILL END
UP BEING POOR MOST LOCATIONS BY DAYBREAK WEDNESDAY.

WEST WINDS WILL INCREASE AREAWIDE WEDNESDAY...WHILE RH/S DROP TO 10
TO 15 PERCENT.  SINCE FIRE DANGER WILL BE HIGH TO VERY HIGH...A
RED FLAG WARNING WILL BE IN EFFECT FOR THE ENTIRE AREA FROM 10 AM
CDT UNTIL 7 PM CDT.  RECOVERY WEDNESDAY NIGHT WILL BE POOR ALONG AND
SOUTH OF THE PECOS RIVER...WITH FAIR TO GOOD TO THE NORTH OF THE
PECOS.  CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR AGAIN THURSDAY
AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              63  85  58  90  /  60  10  10   0
CARLSBAD NM                59  87  57  94  /  30  10   0   0
DRYDEN TX                  64  93  61  96  /  40  10   0   0
FORT STOCKTON TX           61  87  61  94  /  40  10   0   0
GUADALUPE PASS TX          55  81  58  86  /  20  10   0   0
HOBBS NM                   59  86  53  93  /  40  10   0   0
MARFA TX                   50  81  46  86  /  30  10   0   0
MIDLAND INTL AIRPORT TX    63  86  58  93  /  50  10   0   0
ODESSA TX                  63  86  60  94  /  50  10   0   0
WINK TX                    64  92  59  98  /  40  10   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 9 AM TO 6 PM MDT WEDNESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 6 AM TO 8 PM MDT WEDNESDAY FOR THE
     FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM
     MDT/ WEDNESDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
     AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
     DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
     HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
     MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
     AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
     AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING FROM 7 AM CDT /6 AM MDT/ TO 9 PM CDT /8 PM
     MDT/ WEDNESDAY FOR THE FOLLOWING ZONES...DAVIS/APACHE
     MOUNTAINS AREA...GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM 2 PM CDT /1 PM MDT/ THIS AFTERNOON TO 10
     PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...
     LOVING...MARFA PLATEAU...REEVES COUNTY AND UPPER TRANS
     PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.

&&

67/10
Hazardous weather outlook, May 6, 2:07 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
207 PM CDT TUE MAY 6 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-071915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
207 PM CDT TUE MAY 6 2008 /107 PM MDT TUE MAY 6 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM THE
SOUTHEAST NEW MEXICO PLAINS...SOUTH ACROSS THE UPPER TRANS PECOS...
WESTERN PERMIAN BASIN...STOCKTON PLATEAU...DAVIS AND GLASS MOUNTAINS
AND INTO THE BIG BEND REGION AND LOWER TRANS PECOS.  SOME OF THESE
STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
THREATS...ALONG WITH AN ISOLATED TORNADO OR TWO.  HEAVY RAINFALL
WILL ALSO BE A THREAT WITH THESE STORMS.

THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD OVER SOUTHEAST
NEW MEXICO AND WEST TEXAS THIS EVENING.  THESE STORMS WILL ALSO BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY
RAINFALL AND ISOLATED TORNADOES.

LOW RELATIVE HUMIDITY AND GUSTY SOUTH TO SOUTHWEST WINDS WILL
COMBINE WITH HIGH FIRE DANGER TO PRODUCE CONDITIONS FAVORABLE FOR
FIRE GROWTH AND SPREAD FROM THE GUADALUPE MOUNTAINS AND SOUTHEAST
NEW MEXICO PLAINS...SOUTH THROUGH THE VAN HORN AREA...DAVIS
MOUNTAINS AND MARFA PLATEAU.  A RED FLAG WARNING REMAINS IN EFFECT
FOR THESE AREAS UNTIL 10 PM CDT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY WEST WINDS WILL AFFECT SOUTHEAST NEW MEXICO AND WEST TEXAS
WEDNESDAY.  A HIGH WIND WARNING HAS BEEN ISSUED FOR THE GUADALUPE
AND DAVIS MOUNTAINS...WHERE WIND SPEEDS OF 40 TO 50 MPH...AND GUSTS
NEAR 70 MPH ARE EXPECTED.

DRIER AIR WILL OVERSPREAD THE REGION WEDNESDAY ON THE GUSTY WEST
WINDS.  SINCE RELATIVE HUMIDITY VALUES WILL DROP TO 10 TO 15 PERCENT
AND FIRE DANGER WILL BE HIGH AREAWIDE WEDNESDAY...A RED FLAG WARNING
HAS BEEN ISSUED FOR ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION LIKELY THIS AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 6, 3:36 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
336 PM CDT TUE MAY 6 2008

TXZ060-062100-
WINKLER-
336 PM CDT TUE MAY 6 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR WINKLER COUNTY.

A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 5 MILES
SOUTHEAST OF WINK AT 336 PM CDT...MOVING NORTH AT 28 MPH.

PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE
POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
Special weather statement, May 6, 4:55 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
455 PM CDT TUE MAY 6 2008

TXZ081-062230-
BIG BEND AREA-
455 PM CDT TUE MAY 6 2008

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL AND NORTHERN
BREWSTER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED EAST OF PERSIMMON GAP AT 455 PM
CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM IS LIKELY PRODUCING
UP TO MARBLE SIZED HAIL AND WIND GUSTS IN EXCESS OF 40 MPH.

ANOTHER STRONG STORM WAS NORTHEAST OF ALPINE JUST SOUTH OF
HOVEY...MOVING NORTHEAST AT 30 MPH.  THIS STORM WAS ALSO NEAR
SEVERE LIMITS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

05
Local storm report, May 6, 5:05 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
505 PM CDT TUE MAY 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             15 N ANDREWS            32.54N 102.55W
05/06/2008  E1.75 INCH       GAINES             TX   TRAINED SPOTTER

&&

CDANIELS

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 9:44 PM CDTSevere Thunderstorm WarningMAFCulberson61 min
May 5, 11:11 PM CDTSevere Thunderstorm WarningMAFBrewster, Presidio64 min
May 5, 11:47 PM CDTAreal Flood AdvisoryMAFCrane153 days
May 6, 12:17 AM CDTSevere Thunderstorm WarningMAFBrewster, Pecos21 min
May 6, 2:19 AM CDTAreal Flood AdvisoryMAFGaines, Midland153 days
May 6, 7:33 AM CDTRed Flag WarningMAFLoving14 hr
May 6, 2:57 PM CDTHigh Wind WarningMAF30 hr
May 6, 3:16 PM CDTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more28 hr
May 6, 4:22 PM CDTSevere Thunderstorm WarningMAFAndrews, Gaines53 min
May 6, 4:43 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Reeves, Ward62 min
May 6, 4:57 PM CDTSevere Thunderstorm WarningMAFEctor48 min
May 6, 5:06 PM CDTSevere Thunderstorm WarningMAFAndrews, Gaines54 min
May 6, 5:10 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos35 min
May 6, 5:19 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos, Terrell26 min
May 6, 5:40 PM CDTSevere Thunderstorm WarningMAFCrane, Upton65 min
May 6, 5:49 PM CDTTornado WarningMAFCrane, Upton26 min
May 6, 5:55 PM CDTSevere Thunderstorm WarningMAFPecos35 min
May 6, 5:57 PM CDTSevere Thunderstorm WarningMAFGaines33 min
May 6, 6:16 PM CDTTornado WarningMAFUpton29 min
May 6, 6:22 PM CDTSevere Thunderstorm WarningMAFCrane, Ector27 min
May 6, 6:26 PM CDTSevere Thunderstorm WarningMAFPecos22 min
May 6, 6:39 PM CDTSevere Thunderstorm WarningMAFReeves, Ward36 min

Nearby

Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.